Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Having frequent bowel movements from past one month. Suggest some medicine

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 353 Questions
I have frequent bowles from the past one month
Posted Tue, 31 Jul 2012 in Digestion and Bowels
Answered by Dr. Neelam Ashish Vanjari 28 minutes later

Thanks for writing in.
You have only mentioned frequent bowels. It does not give complete information about disease.

I would like to ask you few questions. Reply them, so that it becomes easy to diagnose the condition.

1] Do you have diarrhea?
2] Do you have cramps in abdomen?
3] Do you have increased sweating/palpitations?
4] Have you started new medicine/are you taking any medicine currently?

Mention the presence of mucus/blood in stools, frequency and associated symptoms.

Frequent bowel movements can point to different diseases as follows; but we need to differentiate them and come to conclusion.
1] Ulcerative colitis
2] Crohn's disease
3] Irritable bowel syndrome
4] Hyperthyroidism.
5] Amoebic colitis

If there is history of traveling a month back, food/water contamination can lead to amebic colitis; where 10 days medication is required.

Awaiting your reply.
Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
Follow-up: Having frequent bowel movements from past one month. Suggest some medicine 21 minutes later
Hi doctor.
I have this problem since one month.
No blood or Mucas seen.
I have severe irritation from stomach to Rectal region after passing the bowels.
Bowles are semisolid
I met Gastro enterologist and he has given RIFGUT & Providac for 15 days.I used it for 5 days but there was no improvement then i stopeed it.
And i started taking eldopar one day then condition was improved but it is not stable.It would be ok for 3 to 4 days and again the situation is getting repeated.
I dont know whether taking eldopar till the condition is completely recovered is recommended or not.
From the past 10 days i took 3 eldopar tabs.After taking eldpar stomach irritation also will come down but recovery for some days only but not permanantly.
I dont have any sweatting symptoms.
And for your question i used to do the freequent travelling.
Answered by Dr. Neelam Ashish Vanjari 2 hours later

Thanks for writing in.
You have history of traveling which is pointing towards infective origin of diarrhea either amebic colitis or traveler's diarrhea.

The gastroenterologist had given you treatment in right direction. Doctor has asked you to take antibiotic Rifagut and probiotic Providac capsule for 15 days.

Antibiotic rifagut- 3 days course is enough, this drug prevents growth of micro-organisms in intestine.
But probiotic has to be continued for 15 days as it replaces pathogenic bacterial flora and maintains normal bacterial flora in gut.

So continue again the course as mentioned by your treating physician.

Eldopar is just antimotility drug to reduce the frequency. Rather as it reduces intestinal movements, it is not advised in infective kind of diarrhea where bacteria keeps stagnating in intestines. This can be the cause for your feeling irritation after passing bowel.

So stop eldopar now. Continue above mentioned drugs.

As you do not have sweating/palpitaion; hyperthyroidism is out of question.

We will complete course of drugs mentioned above which is treatment for travellar's diarrhea.

If symptoms still persists after 15 days course, then we need to investigate inflammatory bowel disease and crohn's disease.

I hope I have answered your query. In case of any doubt, I shall be happy to help you.
Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor